MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Premature Activation (1484); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil was deployed in a non-target location.A 3mm x 12cm embold fibered coil was selected for use in a varicocele embolization procedure.The plan was to embolize a tributary and then the main vessel.During the procedure, the coil inadvertently detached inside the microcatheter.While attempting to pull the wire back, the coil retracted as well.It seemed the coil had not fully detached.The coil had to be redeployed.The coil was advanced forward and deployed in a more proximal position inside the non-target vessel above the tributary.They could no longer perform the distal embolization.No patient complications were reported.The patient was to be monitored for resolution of symptoms.
 
Event or Problem Description
It was reported that the coil was deployed in a non-target location.A 3mm x 12cm embold fibered coil was selected for use in a varicocele embolization procedure.The plan was to embolize a tributary and then the main vessel.During the procedure, the coil inadvertently detached inside the microcatheter.While attempting to pull the wire back, the coil retracted as well.It seemed the coil had not fully detached.The coil had to be redeployed.The coil was advanced forward and deployed in a more proximal position inside the non-target vessel above the tributary.They could no longer perform the distal embolization.No patient complications were reported.The patient was to be monitored for resolution of symptoms.It was further reported that the coil was intentionally detached, but the user did not look at fluoroscopy to see that the detachment section was still inside the microcatheter.Nothing was done to correct the coil's placement.An attempt was made to place a coil through the coil to go more distal, but it could not get through.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18247291
Report Number2124215-2023-68033
Device Sequence Number20597919
Product Code KRD
UDI-Device Identifier08714729983552
UDI-Public08714729983552
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0031616576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexMale